February  2020, 19(2): 715-722. doi: 10.3934/cpaa.2020033

Prescribing $ Q $-curvature on $ S^n $ in the presence of symmetry

Department of Mathematics, Sogang University, Seoul 04107, Korea

Received  September 2018 Revised  July 2019 Published  October 2019

Fund Project: The author is supported by Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Education, Science and Technology (2019041021).

Using the flow method, we prove an existence result for the problem of prescribing the $ Q $-curvature on the even dimensional sphere $ S^n $. More precisely, we prove that there exists a conformal metric on $ S^n $ such that its $ Q $-curvature is $ f $, when $ f $ possesses certain symmetry.

Citation: Pak Tung Ho. Prescribing $ Q $-curvature on $ S^n $ in the presence of symmetry. Communications on Pure & Applied Analysis, 2020, 19 (2) : 715-722. doi: 10.3934/cpaa.2020033
References:
[1]

P. BairdA. Fardoun and R. Regbaoui, The evolution of the scalar curvature of a surface to a prescribed function, Ann. Sc. Norm. Super. Pisa Cl. Sci., 3 (2004), 17-38.   Google Scholar

[2]

W. Beckner, Sharp Sobolev inequalities on the sphere and the Moser-Trudinger inequality, Ann. of Math., 138 (1993), 213-242.  doi: 10.2307/2946638.  Google Scholar

[3]

S. Brendle, Convergence of the Q-curvature flow on S4, Adv. Math., 205 (2006), 1-32.  doi: 10.1016/j.aim.2005.07.002.  Google Scholar

[4]

S. Brendle, Global existence and convergence for a higher order flow in conformal geometry, Ann. of Math., 158 (2003), 323-343.  doi: 10.4007/annals.2003.158.323.  Google Scholar

[5]

S. Brendle, Prescribing a higher order conformal invariant on Sn, Comm. Anal. Geom., 11 (2003), 837-858.  doi: 10.4310/CAG.2003.v11.n5.a2.  Google Scholar

[6]

S.-Y. A. ChangM. J. Gursky and P. C. Yang, The scalar curvature equation on 2- and 3-spheres, Calc. Var. Partial Differential Equations, 1 (1993), 205-229.  doi: 10.1007/BF01191617.  Google Scholar

[7]

S.-Y. A. Chang and P. C. Yang, A perturbation result in prescribing scalar curvature on Sn, Duke Math. J., 64 (1991), 27-69.  doi: 10.1215/S0012-7094-91-06402-1.  Google Scholar

[8]

S.-Y. A. Chang and P. C. Yang, Conformal deformation of metrics on S2, J. Differential Geom., 27 (1988), 259-296.   Google Scholar

[9]

S.-Y. A. Chang and P. C. Yang, Extremal metrics of zeta functional determinants on 4-manifolds, Ann. of Math., 142 (1995), 171-212.  doi: 10.2307/2118613.  Google Scholar

[10]

S.-Y. A. Chang and P. C. Yang, Prescribing Gaussian curvature on S2, Acta Math., 159 (1987), 215-259.  doi: 10.1007/BF02392560.  Google Scholar

[11]

W. Chen and C. Li, Prescribing scalar curvature on Sn, Pacific J. Math., 199 (2001), 61-78.  doi: 10.2140/pjm.2001.199.61.  Google Scholar

[12]

X. Chen and X. Xu, Q-curvature flow on the standard sphere of even dimension, J. Funct. Anal., 261 (2011), 934-980.  doi: 10.1016/j.jfa.2011.04.005.  Google Scholar

[13]

X. Chen and X. Xu, The scalar curvature flow on Sn–-perturbation theorem revisited, Invent. Math., 187 (2012), 395-506.  doi: 10.1007/s00222-011-0335-6.  Google Scholar

[14]

J. F. Escobar and R. Schoen, Conformal metrics with prescribed scalar curvature, Invent. Math., 86 (1986), 243-254.  doi: 10.1007/BF01389071.  Google Scholar

[15]

C. Fefferman and C. R. Graham, Conformal invariants, in, The Mathematical Heritage of Élie Cartan (Lyon, 1984), Astérisque (1985), 95–116.  Google Scholar

[16]

C. Fefferman and C. R. Graham, Q-curvature and Poincaré metrics, Math. Res. Lett., 9 (2002), 139-151.  doi: 10.4310/MRL.2002.v9.n2.a2.  Google Scholar

[17]

Z. C. Han, Prescribing Gaussian curvature on S2, Duke Math. J., 61 (1990), 679-703.  doi: 10.1215/S0012-7094-90-06125-3.  Google Scholar

[18]

Z. C. Han and Y. Y. Li, On the local solvability of the Nirenberg problem on S2, Discrete Contin. Dyn. Syst., 28 (2010), 607-615.  doi: 10.3934/dcds.2010.28.607.  Google Scholar

[19]

P. T. Ho, Prescribed mean curvature equation on the unit ball in the presence of reflection or rotation symmetry, Proc. Roy. Soc. Edinburgh Sect. A, (2017), to appear. doi: 10.1017/prm.2018.40.  Google Scholar

[20]

P. T. Ho, Prescribed Q-curvature flow on Sn, J. Geom. Phys., 62 (2012), 1233-1261.  doi: 10.1016/j.geomphys.2011.11.015.  Google Scholar

[21]

P. T. Ho, Prescribed Webster scalar curvature on S2n+1 in the presence of reflection or rotation symmetry, Bull. Sci. Math., 140 (2016), 506-518.  doi: 10.1016/j.bulsci.2015.06.001.  Google Scholar

[22]

P. T. Ho, Q-curvature flow on Sn, Comm. Anal. Geom., 18 (2010), 791-820.  doi: 10.4310/CAG.2010.v18.n4.a5.  Google Scholar

[23]

P. T. Ho, Results of prescribing Q-curvature on Sn, Arch. Math. (Basel), 100 (2013), 85-93.  doi: 10.1007/s00013-012-0472-1.  Google Scholar

[24]

O. A. Ladyženskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasilinear Equations of Parabolic Type, (Russian) Translated from the Russian by S. Smith, Translations of Mathematical Monographs, 23 (1968) American Mathematical Society, Providence, R.I.  Google Scholar

[25]

M. C. Leung and F. Zhou, Prescribed scalar curvature equation on Sn in the presence of reflection or rotation symmetry, Proc. Amer. Math. Soc., 142 (2014), 1607-1619.  doi: 10.1090/S0002-9939-2014-11993-9.  Google Scholar

[26]

L. Ma and B. Liu, Q-curvature flow with indefinite nonlinearity, C. R. Math. Acad. Sci. Paris, 348 (2010), 403-406.  doi: 10.1016/j.crma.2010.02.014.  Google Scholar

[27]

A. Malchiodi and M. Struwe, Q-curvature flow on S4, J. Differential Geom., 73 (2006), 1-44.   Google Scholar

[28]

J. Moser, On a nonlinear problem in differential geometry, Dynamical systems (Proc. Sympos., Univ. Bahia, Salvador, 1971), Academic Press, New York, 1973,273–280.  Google Scholar

[29]

Q. A. Ngô and H. Zhang, Global existence and convergence of Q-curvature flow on manifolds of even dimension, preprint. Google Scholar

[30]

R. Schoen and D. Zhang, Prescribed scalar curvature on the n-sphere, Calc. Var. Partial Differential Equations, 4 (1996), 1-25.  doi: 10.1007/BF01322307.  Google Scholar

[31]

V. A. Solonnikov, On boundary value problems for linear parabolic systems of differential equations of general form, (Russian), Trudy Mat. Inst. Steklov., 83 (1965), 3-163.   Google Scholar

[32]

M. Struwe, A flow approach to Nirenberg's problem, Duke Math. J., 128 (2005), 19-64.  doi: 10.1215/S0012-7094-04-12812-X.  Google Scholar

[33]

J. C. Wei and X. Xu, On conformal deformations of metrics on Sn, J. Funct. Anal., 157 (1998), 292-325.  doi: 10.1006/jfan.1998.3271.  Google Scholar

[34]

X. Xu and P. C. Yang, Remarks on prescribing Gauss curvature, Trans. Amer. Math. Soc., 336 (1993), 831-840.  doi: 10.2307/2154378.  Google Scholar

show all references

References:
[1]

P. BairdA. Fardoun and R. Regbaoui, The evolution of the scalar curvature of a surface to a prescribed function, Ann. Sc. Norm. Super. Pisa Cl. Sci., 3 (2004), 17-38.   Google Scholar

[2]

W. Beckner, Sharp Sobolev inequalities on the sphere and the Moser-Trudinger inequality, Ann. of Math., 138 (1993), 213-242.  doi: 10.2307/2946638.  Google Scholar

[3]

S. Brendle, Convergence of the Q-curvature flow on S4, Adv. Math., 205 (2006), 1-32.  doi: 10.1016/j.aim.2005.07.002.  Google Scholar

[4]

S. Brendle, Global existence and convergence for a higher order flow in conformal geometry, Ann. of Math., 158 (2003), 323-343.  doi: 10.4007/annals.2003.158.323.  Google Scholar

[5]

S. Brendle, Prescribing a higher order conformal invariant on Sn, Comm. Anal. Geom., 11 (2003), 837-858.  doi: 10.4310/CAG.2003.v11.n5.a2.  Google Scholar

[6]

S.-Y. A. ChangM. J. Gursky and P. C. Yang, The scalar curvature equation on 2- and 3-spheres, Calc. Var. Partial Differential Equations, 1 (1993), 205-229.  doi: 10.1007/BF01191617.  Google Scholar

[7]

S.-Y. A. Chang and P. C. Yang, A perturbation result in prescribing scalar curvature on Sn, Duke Math. J., 64 (1991), 27-69.  doi: 10.1215/S0012-7094-91-06402-1.  Google Scholar

[8]

S.-Y. A. Chang and P. C. Yang, Conformal deformation of metrics on S2, J. Differential Geom., 27 (1988), 259-296.   Google Scholar

[9]

S.-Y. A. Chang and P. C. Yang, Extremal metrics of zeta functional determinants on 4-manifolds, Ann. of Math., 142 (1995), 171-212.  doi: 10.2307/2118613.  Google Scholar

[10]

S.-Y. A. Chang and P. C. Yang, Prescribing Gaussian curvature on S2, Acta Math., 159 (1987), 215-259.  doi: 10.1007/BF02392560.  Google Scholar

[11]

W. Chen and C. Li, Prescribing scalar curvature on Sn, Pacific J. Math., 199 (2001), 61-78.  doi: 10.2140/pjm.2001.199.61.  Google Scholar

[12]

X. Chen and X. Xu, Q-curvature flow on the standard sphere of even dimension, J. Funct. Anal., 261 (2011), 934-980.  doi: 10.1016/j.jfa.2011.04.005.  Google Scholar

[13]

X. Chen and X. Xu, The scalar curvature flow on Sn–-perturbation theorem revisited, Invent. Math., 187 (2012), 395-506.  doi: 10.1007/s00222-011-0335-6.  Google Scholar

[14]

J. F. Escobar and R. Schoen, Conformal metrics with prescribed scalar curvature, Invent. Math., 86 (1986), 243-254.  doi: 10.1007/BF01389071.  Google Scholar

[15]

C. Fefferman and C. R. Graham, Conformal invariants, in, The Mathematical Heritage of Élie Cartan (Lyon, 1984), Astérisque (1985), 95–116.  Google Scholar

[16]

C. Fefferman and C. R. Graham, Q-curvature and Poincaré metrics, Math. Res. Lett., 9 (2002), 139-151.  doi: 10.4310/MRL.2002.v9.n2.a2.  Google Scholar

[17]

Z. C. Han, Prescribing Gaussian curvature on S2, Duke Math. J., 61 (1990), 679-703.  doi: 10.1215/S0012-7094-90-06125-3.  Google Scholar

[18]

Z. C. Han and Y. Y. Li, On the local solvability of the Nirenberg problem on S2, Discrete Contin. Dyn. Syst., 28 (2010), 607-615.  doi: 10.3934/dcds.2010.28.607.  Google Scholar

[19]

P. T. Ho, Prescribed mean curvature equation on the unit ball in the presence of reflection or rotation symmetry, Proc. Roy. Soc. Edinburgh Sect. A, (2017), to appear. doi: 10.1017/prm.2018.40.  Google Scholar

[20]

P. T. Ho, Prescribed Q-curvature flow on Sn, J. Geom. Phys., 62 (2012), 1233-1261.  doi: 10.1016/j.geomphys.2011.11.015.  Google Scholar

[21]

P. T. Ho, Prescribed Webster scalar curvature on S2n+1 in the presence of reflection or rotation symmetry, Bull. Sci. Math., 140 (2016), 506-518.  doi: 10.1016/j.bulsci.2015.06.001.  Google Scholar

[22]

P. T. Ho, Q-curvature flow on Sn, Comm. Anal. Geom., 18 (2010), 791-820.  doi: 10.4310/CAG.2010.v18.n4.a5.  Google Scholar

[23]

P. T. Ho, Results of prescribing Q-curvature on Sn, Arch. Math. (Basel), 100 (2013), 85-93.  doi: 10.1007/s00013-012-0472-1.  Google Scholar

[24]

O. A. Ladyženskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasilinear Equations of Parabolic Type, (Russian) Translated from the Russian by S. Smith, Translations of Mathematical Monographs, 23 (1968) American Mathematical Society, Providence, R.I.  Google Scholar

[25]

M. C. Leung and F. Zhou, Prescribed scalar curvature equation on Sn in the presence of reflection or rotation symmetry, Proc. Amer. Math. Soc., 142 (2014), 1607-1619.  doi: 10.1090/S0002-9939-2014-11993-9.  Google Scholar

[26]

L. Ma and B. Liu, Q-curvature flow with indefinite nonlinearity, C. R. Math. Acad. Sci. Paris, 348 (2010), 403-406.  doi: 10.1016/j.crma.2010.02.014.  Google Scholar

[27]

A. Malchiodi and M. Struwe, Q-curvature flow on S4, J. Differential Geom., 73 (2006), 1-44.   Google Scholar

[28]

J. Moser, On a nonlinear problem in differential geometry, Dynamical systems (Proc. Sympos., Univ. Bahia, Salvador, 1971), Academic Press, New York, 1973,273–280.  Google Scholar

[29]

Q. A. Ngô and H. Zhang, Global existence and convergence of Q-curvature flow on manifolds of even dimension, preprint. Google Scholar

[30]

R. Schoen and D. Zhang, Prescribed scalar curvature on the n-sphere, Calc. Var. Partial Differential Equations, 4 (1996), 1-25.  doi: 10.1007/BF01322307.  Google Scholar

[31]

V. A. Solonnikov, On boundary value problems for linear parabolic systems of differential equations of general form, (Russian), Trudy Mat. Inst. Steklov., 83 (1965), 3-163.   Google Scholar

[32]

M. Struwe, A flow approach to Nirenberg's problem, Duke Math. J., 128 (2005), 19-64.  doi: 10.1215/S0012-7094-04-12812-X.  Google Scholar

[33]

J. C. Wei and X. Xu, On conformal deformations of metrics on Sn, J. Funct. Anal., 157 (1998), 292-325.  doi: 10.1006/jfan.1998.3271.  Google Scholar

[34]

X. Xu and P. C. Yang, Remarks on prescribing Gauss curvature, Trans. Amer. Math. Soc., 336 (1993), 831-840.  doi: 10.2307/2154378.  Google Scholar

[1]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[2]

Thabet Abdeljawad, Mohammad Esmael Samei. Applying quantum calculus for the existence of solution of $ q $-integro-differential equations with three criteria. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020440

[3]

Meng Chen, Yong Hu, Matteo Penegini. On projective threefolds of general type with small positive geometric genus. Electronic Research Archive, , () : -. doi: 10.3934/era.2020117

[4]

Feifei Cheng, Ji Li. Geometric singular perturbation analysis of Degasperis-Procesi equation with distributed delay. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 967-985. doi: 10.3934/dcds.2020305

[5]

Chao Wang, Qihuai Liu, Zhiguo Wang. Periodic bouncing solutions for Hill's type sub-linear oscillators with obstacles. Communications on Pure & Applied Analysis, 2021, 20 (1) : 281-300. doi: 10.3934/cpaa.2020266

[6]

Min Chen, Olivier Goubet, Shenghao Li. Mathematical analysis of bump to bucket problem. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5567-5580. doi: 10.3934/cpaa.2020251

[7]

Qingfang Wang, Hua Yang. Solutions of nonlocal problem with critical exponent. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5591-5608. doi: 10.3934/cpaa.2020253

[8]

Bernard Bonnard, Jérémy Rouot. Geometric optimal techniques to control the muscular force response to functional electrical stimulation using a non-isometric force-fatigue model. Journal of Geometric Mechanics, 2020  doi: 10.3934/jgm.2020032

[9]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020384

[10]

Kien Trung Nguyen, Vo Nguyen Minh Hieu, Van Huy Pham. Inverse group 1-median problem on trees. Journal of Industrial & Management Optimization, 2021, 17 (1) : 221-232. doi: 10.3934/jimo.2019108

[11]

Marco Ghimenti, Anna Maria Micheletti. Compactness results for linearly perturbed Yamabe problem on manifolds with boundary. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020453

[12]

Alberto Bressan, Sondre Tesdal Galtung. A 2-dimensional shape optimization problem for tree branches. Networks & Heterogeneous Media, 2020  doi: 10.3934/nhm.2020031

[13]

Fioralba Cakoni, Pu-Zhao Kow, Jenn-Nan Wang. The interior transmission eigenvalue problem for elastic waves in media with obstacles. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020075

[14]

Shun Zhang, Jianlin Jiang, Su Zhang, Yibing Lv, Yuzhen Guo. ADMM-type methods for generalized multi-facility Weber problem. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020171

[15]

Gloria Paoli, Gianpaolo Piscitelli, Rossanno Sannipoli. A stability result for the Steklov Laplacian Eigenvalue Problem with a spherical obstacle. Communications on Pure & Applied Analysis, 2021, 20 (1) : 145-158. doi: 10.3934/cpaa.2020261

[16]

Nguyen Huy Tuan. On an initial and final value problem for fractional nonclassical diffusion equations of Kirchhoff type. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020354

[17]

Yuan Tan, Qingyuan Cao, Lan Li, Tianshi Hu, Min Su. A chance-constrained stochastic model predictive control problem with disturbance feedback. Journal of Industrial & Management Optimization, 2021, 17 (1) : 67-79. doi: 10.3934/jimo.2019099

[18]

Yasmine Cherfaoui, Mustapha Moulaï. Biobjective optimization over the efficient set of multiobjective integer programming problem. Journal of Industrial & Management Optimization, 2021, 17 (1) : 117-131. doi: 10.3934/jimo.2019102

[19]

Shenglan Xie, Maoan Han, Peng Zhu. A posteriori error estimate of weak Galerkin fem for second order elliptic problem with mixed boundary condition. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020340

[20]

Gang Bao, Mingming Zhang, Bin Hu, Peijun Li. An adaptive finite element DtN method for the three-dimensional acoustic scattering problem. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020351

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (104)
  • HTML views (87)
  • Cited by (0)

Other articles
by authors

[Back to Top]